It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


You have a serious level of anemia, and the cause of it needs determined. Did your Dr. or do you have any idea why you are so anemic? There can be many reasons, such as poor dietary intake of iron, poor absorption from things like celiac disease, heavy blood loss from menstruation or stomach ulcers, etc. You have some symptoms not typical with anemia, like the itching all over and burning mouth, esophagus. I would suggest you see a hematologist for a thorough investigation of why you are so anemic, and not just try to treat it. If you have celiac disease, for example, the oral iron will not be absorbed properly and will not help you. I hope you can get in to see a hematologist or at least get a good work-up by your internist for the cause of this problem.
What was your B12 level? If it is between 200 - 400 pg/mL then you are in the gray area and should be getting treatment as neurological damage can occur in that range. If it is higher than that I'd keep an eye on it as your symptoms sure sound like they could be a B12 deficiency.

If you are taking drugs like PPIs, H2 blockers, or metformin then these can cause a B12 deficiency. The stomach meds (1st two above) should not be taken for more than a couple of weeks, as they reduce stomach acid and you need it to digest B12 from your food.





All times are GMT -7. The time now is 12:22 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!